MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD UNIT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD UNIT; STAPLE, IMPLANTABLE
Catalog Number TCR55
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The lot/batch was not provided; therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
It was reported that during a subtotal gastrectomy procedure.The device didn't close a staple line.The surgeon who used the product stated that this was the first time he came across with such a problem, generally he uses the product all the time and he is pleased with the outcome.However, he only saw the issue with this lot numbered product.The clips did not get out of the cartridge and didn't close the staple line.Meaning, there were no lost clips through the staple line.The procedure was completed by suturing the open line manually by the surgeon.There was no consequence to the patient.The device was discarded.
 
Additional Manufacturer Narrative
(b)(4).Additional information was obtained: lot: n4mc8t.Manufacture date: 12/20/2017 expiration date: 11/30/2021 the device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7109875
Report Number3005075853-2017-06667
Device Sequence Number1272709
Product Code GDW
UDI-Device Identifier20705036013126
UDI-Public20705036013126
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue NumberTCR55
Device Lot NumberN4MC8T
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer12/20/2017
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1